Alert archive / Pennsylvania / Special Weather Statements in 2015
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 24, 2015, 4:39 PM EDT for Monroe County, Pennsylvania. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2015, 4:39 PM EDT (20:39 UTC)
- Expired
- Aug 24, 2015, 5:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Philadelphia/Mount Holly
County Monroe County, PA
The radar
The Binghamton radar (KBGM), 124 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160
WWUS81 KPHI 242039
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 PM EDT MON AUG 24 2015
PAZ054-055-242130-
CARBON-MONROE-
439 PM EDT MON AUG 24 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE AND
NORTHEASTERN CARBON COUNTIES...
AT 437 PM EDT...A STRONG THUNDERSTORM WAS NEAR STODDARTSVILLE...OR 11
MILES SOUTHEAST OF WILKES-BARRE...MOVING EAST AT 20 MPH.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND WILL LIKELY CAUSE
PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH AREAS OF HIGH WATER.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM WILL BE NEAR...
STODDARTSVILLE AROUND 450 PM EDT.
BLAKESLEE AND LAKE HARMONY AROUND 455 PM EDT.
ARROWHEAD LAKE AROUND 500 PM EDT.
POCONO RACEWAY AROUND 510 PM EDT.
LONG POND AROUND 515 PM EDT.
GOULDSBORO STATE PARK AND POCONO PINES AROUND 520 PM EDT.
TOBYHANNA AROUND 525 PM EDT.
LAT...LON 4104 7536 4103 7576 4105 7577 4109 7577
4113 7569 4113 7567 4112 7565 4123 7554
4122 7551 4123 7551 4124 7542
TIME...MOT...LOC 2037Z 257DEG 18KT 4112 7572
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 24, 3:53 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 24, 3:53 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 PM EDT MON AUG 24 2015 .SYNOPSIS... A COLD FRONT OVER CENTRAL PENNSYLVANIA WILL MOVE INTO OUR AREA LATE TONIGHT AND OFF THE COAST ON TUESDAY. A HIGH PRESSURE SYSTEM FROM THE NORTHERN PLAINS IS EXPECTED TO REACH THE FORECAST AREA ON FRIDAY AND MOVE OFFSHORE ON SATURDAY. THE HIGH PRESSURE SYSTEM IS THEN PREDICTED TO REMAIN NEARLY STATIONARY OFF THE EASTERN SEABOARD ON SUNDAY AND MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A COLD FRONT STRETCHING ACROSS CENTRAL PA WILL CONTINUE TO GRADUALLY ADVANCE EASTWARD INTO THIS EVENING AND TONIGHT. SCATTERED SHOWERS AND A FEW TSTORMS ARE EXPECTED TO ACCOMPANY THIS FRONTAL BOUNDARY AS IT SLOWLY PROGRESSES FROM WEST TO EAST THROUGH OUR FORECAST AREA. INTO THIS EVENING, MOST OF THE ACTIVITY WILL STRETCH ACROSS OUR NORTHERN AND WESTERN ZONES. STRONGER OR SEVERE TSTORMS ARE NOT ANTICIPATED AS MODELED BULK SHEAR, CAPES, AND LOW-LEVEL CONVERGENCE LOOK LIMITED. FROM LATE-EVENING TO THE EARLY OVERNIGHT, ANY CONVECTIVE ACTIVITY SHOULD START TO WANE WITH THE LOSS OF DAYTIME HEATING, AND SHWRS/TSTORMS MAY BE MORE ISOLATED IN NATURE AS THE COLD FRONT CROSSES THE DELAWARE VALLEY AND THEN PROGRESSES EASTWARD TO THE COAST INTO EARLY TUESDAY. WITH REGARDS TO TEMPERATURES AND WINDS, ANOTHER MILD NIGHT IS IN STORE OVERALL AS MOST OF THE REGION WILL CONTINUE WITH A SOUTH TO SOUTHWEST WIND IN ADVANCE OF THE FRONT, BEFORE SHIFTING TO A WESTERLY DIRECTION DURING THE OVERNIGHT TO EARLY MORNING HOURS TUESDAY. OUR NORTHWEST ZONES WILL BEGIN TO FEEL THE COOLER/DRIER AIR ADVANCING INTO THE REGION AS MINIMUM TEMPS SHOULD BOTTOM OUT IN THE LOWER 60S. ELSEWHERE, LOW TEMPERATURES MAINLY IN THE UPPER/MID 60S ARE ANTICIPATED. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... THE PREVIOUSLY MENTIONED COLD FRONT WILL BE SLOWING AS IT TRIES TO EXIT THE COAST DURING THE DAYTIME TUESDAY. WITH THIS BOUNDARY LINGERING ACROSS OUR FAR EASTERN AREAS TO JUST OFFSHORE, SOME SCATTERED SHOWERS MAY HANG AROUND THROUGH THE MORNING HOURS, ESPECIALLY FOR LOCATIONS NEAR THE COAST. THEREAFTER, ANY REMAINING SHOWER ACTIVITY SHOULD BE PASSING OFFSHORE. OTHERWISE, FOR THE REMAINDER OF THE FORECAST AREA, A BROAD AREA OF HIGH PRESSURE TO OUR WEST, STRETCHING ACROSS THE PLAINS TO MIDWEST, WILL BEGIN TO BUILD EAST TOWARD OUR REGION. THIS WILL ALLOW FOR CLEARING SKIES THROUGH THE DAY, ACCOMPANIED BY WESTERLY WINDS BRINGING IN A DRIER AIRMASS. MODELED DEWPOINTS ARE SHOWN TO BE DROPPING INTO THE 50S FOR MUCH OF THE REGION BY THE AFTERNOON. FOR TEMPERATURES, WE PRIMARILY TOOK A MET/MAV GUIDANCE BLEND, AND WE ANTICIPATE HIGHS TO BE MAINLY IN THE 80S ACROSS THE REGION. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE 500MB INITIALIZATION HAS CONTINUED A RECENT TREND IN WHICH THE GFS LOOKS BETTER IN WRN NOAM WHILE THE WRF/NAM AND GFS LOOK EQUALLY AS GOOD FARTHER EAST ACROSS THE CENTRAL AND ERN CONUS AS WELL AS SOUTHERN CANADA. AT 850MB AND 925MB THE WRF/NAM INITIALIZATION WAS CLOSER THAN THE GFS. DP/DTING THE GFS INITIALIZATION, THE LEANING IS TOWARD A HIGHER AMPLITUDE PATTERN. DP/DTING THE GFS OVER THE UPCOMING WEEKEND, THERE IS NO RUN TO RUN CONTINUITY WITH THE SHORT WAVES AND PCPN. OVERALL A QUIET PERIOD AS AN ANOMALOUSLY DEEP TROF OVER THE EASTERN CONUS AT THE START OF THE LONG TERM LIFTS INTO NORTHEASTERN CANADA AND GETS REPLACED BY A MORE RIDGE DOMINATED PATTERN OVER THE CONUS. COOLER THAN NORMAL WEATHER (ESPECIALLY MIN TEMPS) AT THE START OF THE LONG TERM WILL SLOWLY BE TEMPERED AND BECOME WARMER THAN NORMAL BY THE END OF OUR DETERMINISTIC FORECASTS. BY MID TUESDAY EVENING ALL OF THE MODELS HAVE THE FRONT SUFFICIENTLY OFFSHORE TO KEEP THE DRY FORECAST GOING. DRIER AIR WILL BE FILTERING IN BEHIND THE FRONT AND WITH THE PREDICTED GRADIENT WEAK ENOUGH FOR DECOUPLING SHOULD BE A RELATIVELY COOL NIGHT IN SUBURBAN AND RURAL AREAS. STAT GUIDANCE HAS A REASONABLE TAKE ON THIS AND WE WENT PRETTY MUCH IN LINE. ON WEDNESDAY, THE DOMESTIC MODELS ARE KEYING ON OPPOSITE ENDS OF OUR CWA WITH LOW PCPN CHANCES, WITH THE GFS IN SUSSEX COUNTY DE AND THE NAM MUCH CLOSER TO SUSSEX COUNTY NEW JERSEY. DONT KNOW IF THE DP/DT TREND WITH THE GFS HAS BEEN CARRIED TOO FAR, BUT MOST OTHER 12Z MODELS ARE MORE PROGRESSIVE WITH THE TROF THAN THE GFS. ALSO THE GEFS MEAN IS FASTER. THIS REMOVES SUSSEX COUNTY DE FROM THE EQUATION. AT THE GEOGRAPHICAL OTHER END OF THE SPECTRUM, THE NAM BRINGS SHOWERS INTO THE NWRN PART OF OUR CWA. WHILE OTHER MODELS DO NOT IN SPITE OF DECENT PVA. THE LATTER PROBABLY BECAUSE PREDICTED MSTR IS LAGGING, BUT ALWAYS LIKED THE LOOK OF PVA VS MSTR AS A BETTER PREDICTOR AT THIS FORECAST TIME RANGE. WE ARE GOING TO KEEP IN THE LOW CHANCE POPS. PATTERN HAS A VERY AUTUMNAL LOOK TO IT FOR OUR NWRN CWA. BOTH MODELS PREDICTED THERMAL FIELDS SUPPORT HIGHER GFS MOS FOR MAX TEMPS. SIMILAR SCENARIO FOR WEDNESDAY NIGHT WHERE THE GRADIENT LOOKS LOOSE ENOUGH FOR DECOUPLING AND ANOTHER PLEASANT NIGHT, ESPECIALLY OUTLYING AREAS. WE DO NOT BELIEVE THE DAYTIME CU SHOULD BE TRAPPED UNDER THE INVERSION, BUT THAT IS ONE SCENARIO THAT MIGHT MAKE OUR MIN TEMPS TOO LOW. THE LAST OF THE SHORT WAVES BEFORE THE TROF FLATTENS IS PREDICTED TO COME THROUGH ON THURSDAY. HERE WE GET TOO FAR OUT IN TIME TO HAVE CONFIDENCE IN THE SHORT WAVE PLACEMENT. WE ARE DEFERRING TO CONSENSUS AND MODEL QPF. WHILE WE WILL SHOW A DIURNAL INCREASE IN SKY COVER, WE WILL GO POPLESS. PREDICTED THERMAL FIELDS SUGGEST A 2-3F BUMP DOWN IN MAX TEMPS WHICH WE FOLLOWED. THE THERMAL TROF AND THE END OF THE COOLER NIGHTS WILL OCCUR ON THURSDAY NIGHT. THE AIR MASS MODIFICATION WILL START ON FRIDAY. BECAUSE OF THE RELATIVELY CHILLY START, HIGHS ARE NEARLY THE SAME AS THURSDAY. OVER THE WEEKEND A NON GFS MODELING CONSENSUS HAS A CENTRAL CONUS WEAK TROF SHEARING OUT AND A COLD FRONT FROM EASTERN CANADA DISSIPATING BEFORE REACHING OUR CWA. AS THE PREVIOUS SHIFT MENTIONED, WHILE THERE IS A CHANCE (VS NO CHANCE ON FRIDAY)FOR PCPN NEITHER 12Z MODEL CONSENSUS SCENARIO SUPPORTS A HIGH ENOUGH CONFIDENCE TO INCLUDE A CHANCE. WE ARE MUCH MORE CONFIDENT THAT THE UPWARD TREND IN TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND INTO MONDAY. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. LATE-DAY/TONIGHT...MAINLY VFR, BUT WITH AN APPROACHING COLD FRONT, SOME ISOLATED TO SCATTERED SHWRS AND POSSIBLE TSTORMS ARE EXPECTED WHICH COULD TEMPORARILY REDUCE VSBYS AND PERHAPS CIGS. A TEMPO GROUP HAS BEEN INCLUDED INDICATING THE EXPECTED TIMING OF SHOWERS. TSTORMS HAVE NOT BEEN INCLUDED IN THE TAFS AT THIS TIME, AS TSTORMS ARE NOT EXPECTED TO BE WIDESPREAD. MAINLY SOUTHERLY WINDS UNDER 10 KNOTS ARE EXPECTED THROUGH THIS EVENING, WITH WINDS SHIFTING TO A WESTERLY DIRECTION FOLLOWING THE FRONTAL PASSAGE. GENERAL TIMING OF THE FRONTAL PASSAGE LOOKS TO BE ABOUT 05Z/06Z FOR WESTERN AREAS, AROUND 10Z FOR THE DELAWARE VALLEY, AND AROUND 12Z OR SO TOWARD THE COAST. TUESDAY...OTHER THAN PERHAPS SOME LINGERING MORNING SHOWERS FOR OUR EASTERN SITES, NAMELY KACY, A VFR DAY IS ANTICIPATED. WESTERLY WINDS ARE EXPECTED, MAINLY IN THE 8 TO 10 KNOT RANGE. OUTLOOK... TUESDAY NIGHT THROUGH SATURDAY...PREDOMINATELY VFR CONDITIONS. EVERY LATE NIGHT/EARLY MORNING SOME LOW CLOUDS AND FOG ARE POSSIBLE AT MORE RURAL AIRPORTS, ESPECIALLY IF LOCATED IN VALLEYS OR NEAR CREEKS OR RIVERS. && .MARINE... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH TONIGHT AND TUESDAY. A GENERAL SOUTHERLY FLOW WILL CONTINUE THROUGH MOST OF TONIGHT IN ADVANCE OF A COLD FRONT, FOLLOWED BY A WIND SHIFT TO THE SOUTHWEST/WEST FOR THE WATERS ONCE THE FRONT NEARS AND SLOWLY PASSES BY TO THE EAST LATER ON TUESDAY. THERE COULD BE SOME WIND GUSTS AT TIMES TO AROUND 20 KNOTS. IN ADDITION, SEAS FOR THE COASTAL WATERS WILL AVERAGE IN THE 3 TO 4 FOOT RANGE. SOME ISOLATED TO SCATTERED SHWRS/TSTORMS ARE POSSIBLE LATE TONIGHT AND INTO TUESDAY AS THE COLD FRONT NEARS AND PASSES OFFSHORE. OUTLOOK... TUESDAY NIGHT THROUGH SATURDAY...NO MARINE HEADLINES ARE ANTICIPATED AS A BUILDING HIGH PRESSURE SYSTEM REACHES AND THEN REMAINS NEAR OUR COASTAL WATERS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG/GIGI NEAR TERM...KLINE SHORT TERM...KLINE LONG TERM...GIGI AVIATION...DRAG/GIGI/KLINE MARINE...DRAG/GIGI/KLINE
Hazardous weather outlook, Aug 24, 3:30 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EDT MON AUG 24 2015 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-251930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 330 PM EDT MON AUG 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-251930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 330 PM EDT MON AUG 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 24, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 PM EDT MON AUG 24 2015
PAZ054-055-242130-
CARBON-MONROE-
439 PM EDT MON AUG 24 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE AND
NORTHEASTERN CARBON COUNTIES...
AT 437 PM EDT...A STRONG THUNDERSTORM WAS NEAR STODDARTSVILLE...OR 11
MILES SOUTHEAST OF WILKES-BARRE...MOVING EAST AT 20 MPH.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND WILL LIKELY CAUSE
PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH AREAS OF HIGH WATER.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM WILL BE NEAR...
STODDARTSVILLE AROUND 450 PM EDT.
BLAKESLEE AND LAKE HARMONY AROUND 455 PM EDT.
ARROWHEAD LAKE AROUND 500 PM EDT.
POCONO RACEWAY AROUND 510 PM EDT.
LONG POND AROUND 515 PM EDT.
GOULDSBORO STATE PARK AND POCONO PINES AROUND 520 PM EDT.
TOBYHANNA AROUND 525 PM EDT.
LAT...LON 4104 7536 4103 7576 4105 7577 4109 7577
4113 7569 4113 7567 4112 7565 4123 7554
4122 7551 4123 7551 4124 7542
TIME...MOT...LOC 2037Z 257DEG 18KT 4112 7572
ROBERTSONNearby
Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.